Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New E.D. treatments
Apr 21, 2002

For the last several years i have and problems maintaining an erection. My doctor, after some hesitation, prescribed Viagra. It works fairly well most of the time for me.

What about this new drug, vardenafil. Are you aware of any contraindications for its use with HIV meds?

Response from Dr. Henry

Vardenafil has a similar mechanism of action as Viagra. Studies have been conducted using vardenafil in men who had surgery for prostate cancer. It is has also been looked at in men with coronary artery disease. I am not aware of any studies specifically looking at use in the setting of HIV infection. Viagra can be used with caution in persons taking protease inhibitors (the PIs can increase the blood levels of Viagra). I would expect similar concerns about vardenafil. How often vardenafil would work when Viagra didn't isn't clear. It may be a while before specific studies using vardenafil and HIV meds will be done. A visit to an HIV-friendly urologist might be worth it to look at other options (i.e injections). I assume that your hormonal status is OK? KH



Previous
What is my state, I have 121,000 copies by ml and CD4 85?
Next
When does trouble begin?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement